MAUDE Adverse Event Report: OLYMPUS MEDICAL SYSTEMS CORP. ULTRASONIC GASTROVIDEOSCOPE

OLYMPUS MEDICAL SYSTEMS CORP. ULTRASONIC GASTROVIDEOSCOPE
Model Number GF-UE160-AL5
Medical Device Problem Code Crack (1135)
Health Effect - Clinical Code No Patient Involvement (2645)
Date of Event 09/14/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The device referenced in this report has was returned and evaluated by olympus.A review of device history record (dhr) confirmed that there were no leaks and no acoustic lens scratches from the a rubber glue at the time of shipment.Physical evaluation of the device showed the following: acoustic lens scratches, leakage from 'a' rubber adhesive, perforations, cuts, and scratches on probe unit coating exposing the core, abnormal sensitivity of ultrasonic images, deterioration of 'a' blade, discoloration, cloudiness, and corrosion of the insertion part, poor contact at the connector, deformation of video cable, damaged ultrasonic cable connector and angle play.The instructions for use state: " do not apply shock to the distal end of the insertion tube, particularly the ultrasonic transducer and the objective lens surface at the distal end.This could cause abnormalities in the visual and / or ultrasonic images." it was concluded, the probable cause is user handling,external force applied.
 
Event or Problem Description
It was reported during reprocessing of ultrasonic gastrovideoscope, air/water leakage was noted at the distal tip.No patient contact/impact.
 
Additional Manufacturer Narrative
Additional information has been received for this event.This supplemental report is being submitted to provide this information.Please see the updates.The event took place during reprocessing.The intended procedure, a diagnostic eus procedure, had been performed with no delays and no harm to the patient.No other devices were involved in this event.The same device had been used for the procedure.Other devices that were used in conjunction with this ultrasound scope were olympus equipment.The scope was reprocessed in the olympus oer washer.

Brand Name
ULTRASONIC GASTROVIDEOSCOPE
Common Device Name
ULTRASONIC GASTROVIDEOSCOPE
Manufacturer (Section D)
OLYMPUS MEDICAL SYSTEMS CORP.
2951 ishikawa-cho
hachioji-shi, tokyo-to 192-8 507
JA  192-8507
MDR Report Key10899645
Report Number8010047-2020-09418
Device Sequence Number19137688
Product Code ODG
UDI-Device Identifier04953170203107
UDI-Public04953170203107
Combination Product (Y/N)N
Initial Reporter StatePA
Initial Reporter CountryUS
PMA/510(K) Number
K051541
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source user facility
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 12/21/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device No Information
Device Model NumberGF-UE160-AL5
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer09/15/2020
Was the Report Sent to FDA? No
Initial Date Received by Manufacturer 09/29/2020
Supplement Date Received by Manufacturer12/01/2020
Initial Report FDA Received Date11/25/2020
Supplement Report FDA Received Date12/21/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1